Jump to content

Barely Staying Awake


Recommended Posts

Hi GUys,

For the past few days it has been sooo hard to get out of bed, and when I do I feel sooo dizzy and my eyesight is bad. I haven't started the Midodrine....I know I really have to, but I want to make sure that I can actually get out of bed...

Does anyone have any pointers for me? Should I get a daily vitamin??? What helps?? Here I am feeling really drowsy again.. I am even splitting my Toprol XL 25mg in half...I don't know what to do so any help is appreciated. Okay I gotta try to sit on the couch and stay awake. THanks

Jacquie

Link to comment
Share on other sites

Im going through the exact same thing, for like the past two weeks and it is really frustrating me.

I would first try increasing your salt and fluid intake.

The midodrine can really help with your exhaustion, especially if your blood pressure is low. The only consideration is that once you take your midodrine, you really shouldn't lay down because of suspine hypertension. (lasts 3-4hours) I would try sitting upright in a recliner or something of the sort. Right now though, my midodrine isn't working up to par. I passed out while sitting up in a car after I had taken it.

I do hope you find some relief from your symptoms, let me know what you find helps.

Nicole

Link to comment
Share on other sites

Blondie...Nicole is right on point. Do try the midodrine. Sit in a recliner chair. Don't lay down. I think it is always worth a try to try new medicine although it can be scary. The good thing about midodrine is that it is short acting and does not stay in your system more than 4-5 hours. I was taking 10 mg of midodrine every 4 hours when I was going to be upright. My doctor even thought it was ok to take 15 mg in the morning.

Believe it or not, I was in the clinical trial for midodrine back in 1996 before it got FDA approval. It was like a miracle although I now find that Mestinon is better for me since it doesn't raise my blood pressure but rather stabilizes it and my heart rate.

With midodrine, you may get chills, goose bumps, scalp itching. Those effects are bearable provided it allows you to be more functional. Many a meeting at work I sat just itching to itch my scalp. I had to tell my managers and even the head of a federal agency that the medication was causing these effects because I didn't want them to think I had lice.

I hope that you are drinking V8 or some other salty beverage in the morning and throughout the day. It is extremely important to have a full load of fluid in you to maintain hydration.

Good luck,

Lois

Link to comment
Share on other sites

Guest sonotech

When I was still working, I had a SEVERE problem with EXCESSIVE DAYTIME SLEEPINESS and all of the meds didnt help. I was falling asleep while driving SEVERAL TIMES A WEEK even after getting 8+ hours of sleep. My doctor tried me on Provigil (a narcolepsy drug also approved for excessive daytime sleepiness) which worked GREAT.

Had to stop taking because insurance wouldnt cover it and it was very expensive. Also because it is a stimulant, if you have severe tachy problems it could make them worse (possibly).

So, this is just a thought. Maybe you could ask your doc what he thinks.

Laura

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...